The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Zeitschrift für Analysis und ihre Anwendungen


Full-Text PDF (361 KB) | Metadata | Table of Contents | ZAA summary
Volume 40, Issue 3, 2021, pp. 349–366
DOI: 10.4171/ZAA/1688

Published online: 2021-07-07

Equidimensional Isometric Extensions

Micha Wasem[1]

(1) HTA Freiburg, Switzerland

Let $\Sigma$ be a hypersurface in an $n$-dimensional Riemannian manifold $M$, $n\geq 2$. We study the isometric extension problem for isometric immersions $f\colon\Sigma\to\mathbb{R}^n$, where $\mathbb{R}^n$ is equipped with the Euclidean standard metric. We prove a general curvature obstruction to the existence of merely differentiable extensions and an obstruction to the existence of Lipschitz extensions of $f$ using a length comparison argument. Using a weak form of convex integration, we then construct one-sided isometric Lipschitz extensions of which we compute the Hausdorff dimension of the singular set and obtain an accompanying density result. As an application, we obtain the existence of infinitely many Lipschitz isometries collapsing the standard two-sphere to the closed standard unit $2$-disk mapping a great-circle to the boundary of the disk.

Keywords: Convex integration, isometric immersions

Wasem Micha: Equidimensional Isometric Extensions. Z. Anal. Anwend. 40 (2021), 349-366. doi: 10.4171/ZAA/1688